I am on Denosumab, the bone strengthener, and am aware of the problem with having dental work done. I have a checkup at the dentist booked for Monday (dreading it - I hate dentists!) and have a horrible feeling I will need at least one filling replaced. Now I know that if you have teeth removed, you should be off Denosumab for at least 3 months before and after the work. Finally getting to my question - is it ok to have a filling and injections done whilst still having the Denosumab injections, or should I postpone any work he needs to do?
I would greatly appreciate all of your input on this, but I know I might have to ring my chemo unit to ask them. My last injection was 4 weeks ago now, and the next is due in 2 weeks from today.
Many thanks in advance.
I’m Not sure but I think if you are on denosumab the hospital dentist like to do the work ? I got that impression when I started on it but not sure.
I was told that if I needed dental work, it should be at least four weeks after my last Denosumab injection and that I shouldn’t have another one until four weeks after the treatment - so you might be OK. Probably best to check with the hosptial though.
Thanks for that …nightmare when you have rotten teeth like me ( from chemo in 2004)
Maybe we all ought to have our teeth out and false ones before denosumab and chemo !!
Daily mail today …page 12.
Australian scientists are now proving that denosumab injections can prevent bc with BRCA1 gene ladies.
Too late for us but wonderful for our daughters and granddaughters to just have a monthly jab and not have to suffer through all this.
Fingers crossed for future developments .
I’ve to see dentist about having front 4 teeth removed and a denture fitting before I can take Demusab. I’m dreading it so much I’ve been putting it off for 6 months. Already had back tooth out n crown. I had a fall last week but didn’t break anything. I can’t cope with this secondary bone cancer being so debilitating. Sorry to sound so weak but I cant get my head round it. I broke my back last year and was sent for a sports massage. After 5 months of agony I was finally sent for a scan (you know, the loud one that takes an hour n you wear a head set…) then I was diagnosed. (November 2015). I’m fed up as not very mobile , told I cant do lots of things, and feeling pointless. Very depressed. Sorry to whinge. Anyone in kent or East Sussex fancy doing something fun ? Alli xxxxxx
Hiya all i
I’ve been on denosumab for six months now and had to have two big teeth out first.
I was told that my extensive bone Mets are beginning to repair and I want to keep going with it …I’m always told that it has minimum side effects but I’m not sure.
For the past week I have had aches and pains everywhere and feel 100 years old !
I had a ct scan three weeks ago which showed stable. I only take letrozole and this bone injection and so I’m beginning to think I should miss a injection to see if its the culprit for my pain !
I’m going to phone hosp this week and see if I can chat to someone.
Have any ladies had to stop it ?
I’ve definitely had more aches and pains since starting Denosumab - I’m 49 but feel like an old woman when I get up in the morning! But the nurse told me it’s a sign it’s working so I’m trying to be positive by thinking of it as the real world equivalent of Skele-Gro (in Harry Potter).
Still worth getting advice if it’s getting you down though.
Hi Marion thank u for replying …I’m hoping for some more replies as I don’t want to b a wuss and phone in. The hosp just work on stats but the real world is different with se.
I see on a US site …they only give six monthly ones and then they are quarterly so wondered if I’m being overloaded with bone juice !!!
I do have extensive bone Mets , hence the importance of them but not if they r causing more probs.
Once again thank you.
Yes been on letrozole for eight months now but used to creaky joints on that! Just feel its the injection as it started ten days after i had it and its been a week. Does feel a bit better today to be honest but I have had to slob out a lot this week …my knees, hips , back and shoulders were the worst and I felt sort of itchy all over too.
Sometimes the treatments are worse than the illness !!
Thank you everyone …it’s good in a way that some of you are feeling the same .
I’m going to ring in this week and ask about it as I’m sure there is more se to this jab than we have been told.
Barton …you being achy too …must b the jab as you arnt on letrozole so i rest my case !!
Carolyn I think its a combination I .letrozole causes stiff painful areas.but demusamab seems to give me real aches a couple of days after the jab…no real answers to it all is there:grey_exclamation: …take care Sharon.
Phew …when we have bone Mets …the last thing we need is more pain from something that is supposed to be helping us.
Oh well …time for some more chocolate !!
Sorry to hear you being bothered by s/e pain.
I’ve been on Denosumab since January and I get aches and pains for a day or two anywhere between 2 to 5 days after jab. It isn’t agony and I think of the pain as the drug getting to work on my damaged bones.
All the best xxx